Patient Comments: Drug-Induced Liver Disease - Causes

What caused your drug-induced liver disease?

Comment from: cloudwalkerforeman, 45-54 Male (Patient) Published: March 30

The use of Tramadol prescribed over an extended period of time without monitoring liver caused elevated levels.

Was this comment helpful?Yes
Published: March 01

I was put on Clindamycin for 16 weeks for a scalp infection that I could not get rid of (for yrs). I had been on a number of other antibiotics prior to the Clindamycin that did not work. My liver function studies later showed very abnormal ALT etc. Clindamycin is apparently "more tough" on the liver than other antibiotics. I am an RN and I wish that I had been informed about the possibilities of this drug (Clindomycin) being so toxic to my liver (at that dosage).

Was this comment helpful?Yes
Comment from: Female (Patient) Published: February 23

Acetaminophen caused my hepatitis. I have to be very careful and check ingredients before taking anything.

Was this comment helpful?Yes
Comment from: Female (Patient) Published: March 07

Multiple Sclerosis medication taken for 12 weeks caused my drug-induced liver disease. My ALT and AST rose to 892 and 587. My ALP has now increased also. Slowly the numbers are decreasing.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Drug-Induced Liver Disease - Describe Your Experience Question: The symptoms of drug-induced liver disease can vary greatly from patient to patient. What were your symptoms at the onset of your disease?
Drug-Induced Liver Disease - Hepatitis Question: Did you have drug-induced hepatitis? Please describe your experience.
Drug-Induced Liver Disease - Cirrhosis Question: Were you or someone you know diagnosed with drug-induced cirrhosis? Please share your story.
Drug-Induced Liver Disease - Treatment Question: In addition to stopping the drug that caused liver disease, what types of treatment did you receive?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.